Discussions that mention synthroid

Hair Loss / Alopecia board


Recently, I was upped to 88mcg of Synthroid and remained on that dosage for the recommended six weeks to retest. It was TERRIBLE... I couldn't sleep, had VERY hard & heavy heartbeat just standing up, along with a faint/dizzy black-out, lost a lot of weight AND had worsening hypo symptoms.

THE ONLY GOOD THING IS THAT AFTER SEVERAL YEARS, MY HAIR LOSS STOPPED COMPLETELY.

After the waiting period, I tested a little on the hyPER side. My doctor then stepped me back down to 75mcg, of which I currently am taking.

I can sleep well now, but I'm shedding again!!! I am taking vitamins, eating nutritously, getting plenty of exercise. I cannot afford to lose any more, it's too thin, already. I need you guys! Give me some advice, what can I do?

I know it's not worth it to put your heart through all of that stress (overdosing yourself) and I don't want to cause long term problems whatsoever. And all I've ever heard is that my levels will EVENTUALLY stabilize and the hair will regrow... I need to do something proactive. I have been using Rogaine for a few years and haven't noticed anything.

Please help me, I'm desperate!
My hair got to the point it was really, really dry and kind of brittle...........it is long, about mid-back and I could see ALOT of split ends. I started the biotin and it made my hair shiney again...................more like a silky look then that dry look.

I also have had my thyroid out and am on 225mcgs of synthroid and 12.5mcgs of Cytomel as well so I am sure getting all that re-established has helped also.

Karen